Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Finished taking tamoxifen for breast cancer. Bleeding. Progesterone shot taken. How long will it take to be normal?

I am 52. I just finished 5 years of tamoxifen for breast cancer. I began bleeding. My gynocogist prescribed a short dosage of progesterone and I finished that 2 days ago. An ultrasound and biopsy of the uterus was benign, though the lining was thickened. I am now bleeding heavily and have a pretty significant headache. Is this anything to be concerned about? How long should I expect the heavy bleeding to last? Thank you.
Asked On : Wed, 1 May 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Oncologist, Radiation 's  Response
Welcome to healthcaremagic
Tamoxifen can cause endometrial hyperplasia in upto 50% of woman using it. It is reassuring to know that your biopsy was benign. Tamoxifen can cause endometrial cancer in a very small number of patients.

Hyperplasia induced by estrogen therapy responds well to progestin treatment .If you are having frequent and heavy bleeding you should consult your gynaecologist regarding D&C procedure.

Headache is also common side effect of tamoxifen ,but since you've completed your course of tamoxifen you need not worry about that,
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor